Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 330, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 18, 2000, 11:04 PM CDT for Mills County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 18, 2000, 11:04 PM CDT (04:04 UTC)
- Expired
- May 19, 2000, 12:00 AM CDT
- In force
- 56 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mills County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2268 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
093 WUUS54 KFWD 190410 SVRFTW TXC333-190500- BULLETIN - IMMEDIATE BROADCSAT REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1104 PM CDT THU MAY 18 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MILLS COUNTY IN NORTH CENTRAL TEXAS * UNTIL MIDNIGHT CDT * AT 1104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF MULLIN...OR ABOUT 10 MILES SOUTHEAST OF BROWNWOOD...MOVING EAST AT 25 MPH. THIS STORM WILL MOVE BETWEEN MULLIN AND PRIDDY BY 1140 PM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3168 9875 3152 9880 3154 9836 3171 9849
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 8:54 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 18, 8:54 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 854 PM CDT THU MAY 18 2000 THUNDERSTORMS HAVE RE-DEVELOPED AS WEAK UPPER LEVEL RIDGING HAS PASSED AND LOW LEVEL JET BEGINS TO SET UP. FRONT HAS MOVED LITTLE THIS EVENING AND THUS THERE WILL BE A THREAT FOR FLASH FLOODS FROM TRAINING THUNDERSTORMS. HAVE ISSUED FFA FOR NORTH AND WEST ZONES ALONG AND AHEAD OF FRONT. THREAT OF SEVERE STORMS WILL ALSO CONTINUE WITH GOOD INSTABILITY AND ENERGY LINGERING OVER N TEXAS. HAVE UPPED POPS TO LIKELY IN MOST ZONES AND TWEAKED WINDS A BIT AS WELL. OTHERWISE...REST OF PACKAGE LEFT ALONE. 80 .FTW...FLASH FLOOD WATCH TONIGHT FOR NORTH AND WEST ZONES.
In the hours before
Local storm report, May 18, 9:43 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
943 PM CDT THU MAY 18 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0701 PM 3 N LAKE BONHAM TX 0.88 INCH HAIL
05/18/00 FANNIN
0740 PM UNITY TX 0.75 INCH HAIL
05/18/00 LAMAR
0930 PM 12 W COMANCHE p TX 1.00 INCH HAIL
05/18/00 COMANCHEThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:03 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 27 min |
| May 18, 7:29 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 46 min |
| May 18, 9:01 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 44 min |
| May 18, 9:06 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 39 min |
| May 18, 9:41 PM CDT | Flash Flood Warning | FWD | Collin, Fannin, Lamar | 3 hr |
| May 19, 2:20 AM CDT | Severe Thunderstorm Warning | FWD | Coryell | 55 min |
| May 19, 4:36 AM CDT | Flash Flood Warning | FWD | Van Zandt | 3 hr |
| May 19, 10:25 AM CDT | Flash Flood Warning | FWD | Leon, Robertson | 3 hr |
| May 19, 1:25 PM CDT | Flash Flood Warning | FWD | Leon | 2 hr |
| May 19, 6:12 PM CDT | Flash Flood Warning | FWD | Dallas, Ellis, Kaufman | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.